Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 16, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 19, 2006, 3:35 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 19, 2006, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 19, 2006, 10:00 AM CDT
- Expired
- Apr 19, 2006, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 190835 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 335 AM CDT WED APR 19 2006 NEZ039>041-046>049-060>062-072>074-082-083-191645- /O.NEW.KGID.WI.Y.0016.060419T1500Z-060420T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 335 AM CDT WED APR 19 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH LATE THIS MORNING...THEN CONTINUE THROUGH THE AFTERNOON. GUSTS UP TO 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JCB
4 follow-up statements
000 WWUS73 KGID 191512 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1012 AM CDT WED APR 19 2006 NEZ063-064-075>077-200000- /O.EXA.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/ HAMILTON-YORK-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...AURORA...YORK...HASTINGS... CLAY CENTER...GENEVA 1012 AM CDT WED APR 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH TODAY. THE WINDS WILL SUBIDE LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. $$ NEZ039>041-046>049-060>062-072>074-082-083-200000- /O.CON.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 1012 AM CDT WED APR 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST BETWEEN 40 AND 50 MPH TODAY. THE WINDS WILL SUBIDE LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. $$ FAY
000 WWUS73 KGID 191913 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 213 PM CDT WED APR 19 2006 KSZ005>007-017>019-NEZ084>087-200000- /O.EXA.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 213 PM CDT WED APR 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 50 MPH. THE WINDS WILL SUBIDE LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIME IN BLOWING DUST. $$ NEZ039>041-046>049-060>064-072>077-082-083-200000- /O.CON.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA 213 PM CDT WED APR 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 50 MPH. THE WINDS WILL SUBIDE LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIMES IN BLOWING DUST. $$ FAY
000 WWUS73 KGID 192354 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 654 PM CDT WED APR 19 2006 KSZ005>007-017>019-NEZ039>041-046>049-082>087-200100- /O.EXP.KGID.WI.Y.0016.000000T0000Z-060420T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 654 PM CDT WED APR 19 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ALTHOUGH WINDY CONDITIONS WILL CONTINUE TO BE EXPERIENCED DURING THE EARLY EVENING...WIND SPEEDS WILL NO LONGER WARRANT A WIND ADVISORY. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN UNDER 30 MPH FOR THE REST OF THE NIGHT AND DECREASE SIGNIFICANTLY BY MIDNIGHT. $$ NEZ060>064-072>077-200100- /O.EXT.KGID.WI.Y.0016.000000T0000Z-060420T0100Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 654 PM CDT WED APR 19 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... WEST WINDS WILL AVERAGE 30 MPH AND GUST BETWEEN 40 AND 45 MPH. THE WINDS WILL SUBSIDE LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. VISIBILITIES MAY BE REDUCED AT TIMES IN BLOWING DUST. $$ HEINLEIN
000 WWUS73 KGID 200053 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 753 PM CDT WED APR 19 2006 NEZ060>064-072>077-200200- /O.EXP.KGID.WI.Y.0016.000000T0000Z-060420T0100Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 753 PM CDT WED APR 19 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... ALTHOUGH WINDY CONDITIONS WILL CONTINUE TO BE EXPERIENCED DURING THE EARLY EVENING...WIND SPEEDS WILL NO LONGER WARRANT A WIND ADVISORY. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN UNDER 30 MPH FOR THE REST OF THE NIGHT AND DECREASE SIGNIFICANTLY BY MIDNIGHT. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:24 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 19, 3:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 AM CDT WED APR 19 2006
.DISCUSSION...MAIN FORECAST CONCERN WILL BE THE WIND FOR TODAY.
THE UPPER LOW MOVING THROUGH SOUTH DAKOTA THIS MORNING WILL CONTINUE
TO SLOWLY MOVE TOWARD THE EAST. BY MID MORNING WINDS AT 850MB ARE
AROUND 40 KTS WITH 850-900MB LAPSE RATES AROUND 10 DEG C SHOULD
ALLOW WINDS TO MIX DOWN TO THE SURFACE. ALTHOUGH THE WINDS AT 850MB
DECREASE SOME DURING THE DAY...THE LAPSE RATES MAKE IT EFFICIENT TO
MIX DOWN TO THE SURFACE.
THE UPPER LOW WILL SLOWLY MOVE FROM SOUTH DAKOTA INTO MINNESOTA LATE
TONIGHT...APPROACHING THE GREAT LAKES ON FRIDAY. THIS LOW WILL PUSH
SOME MOISTURE INTO THE NORTHERN PART OF THE FORECAST AREA CAUSING
SOME CLOUDS AROUND THE AREA TODAY THROUGH THURSDAY.
ON FRIDAY A SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS
AND CLOUDS WILL DECREASE. THE SURFACE HIGH PRESSURE AND AN UPPER
LEVEL RIDGE WILL ALLOW FOR A WARMING TREND INTO THE WEEKEND.
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE FORECAST
AREA SUNDAY THROUGH MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS.
MADE NO CHANGES FOR SATURDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
NEZ061-NEZ062-NEZ072-NEZ073-NEZ074-NEZ082-NEZ083.
KS...NONE.
&&
JCBHazardous weather outlook, Apr 18, 8:56 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 856 PM CDT TUE APR 18 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 856 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WINDY DAY WILL PREVAIL ACROSS THE OUTLOOK AREA ON WEDNESDAY. THERE IS SOME POTENTIAL THAT ADVISORY LEVEL WIND SPEEDS WILL BE REACHED OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. THIS POTENTIAL WIND EVENT WILL CONTINUE TO BE MONITORED AND UPDATED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.